MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2 G/W/LG; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2 G/W/LG; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D8449
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported a patient underwent an anterior cruciate ligament reconstruction on (b)(6) 2018 where suture was use.During the procedure, the suture was broken after suturing the graft and the tendon.The event occurred during bending and stretching the knee with the wound was opened to confirm the motion and the tension.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Evaluation: an opened box with unopened samples of product was returned for analysis.The product code is double armed.The product code required double armed strands per packet.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strands with no defects or suture breakage observed.A functional test was performed and tensile strength was above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no performance breakage suture was found.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 2 G/W/LG
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7846681
Report Number2210968-2018-75622
Device Sequence Number16629396
Product Code GAT
UDI-Device Identifier10705031030206
UDI-Public10705031030206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberD8449
Device Lot NumberLJM605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/03/2018
Patient Sequence Number1